MAUDE Adverse Event Report: TEOXANE SA TEOSYAL RHA 2; IMPLANT, DERMAL, FOR AESTHETIC USE

TEOXANE SA TEOSYAL RHA 2; IMPLANT, DERMAL, FOR AESTHETIC USE
Model Number NOT APPLICABLE
Health Effect - Clinical Codes Embolism/Embolus (4438); Foreign Body Embolism (4439)
Date of Event 11/03/2022
Type of Reportable Event Serious Injury
Event or Problem Description
This case occurred in the united states.According to the information received, a patient was injected on an unknown exact date in (b)(6) 2022, in the tear troughs with a rha 2 product.A total of 1ml of rha 2 was injected, 0.5 cc to each eye.On the day of the injection, the patient experienced partial ocular occlusion at the tear troughs, as well as blanching underneath the eye, towards the medial tear trough.There was no vision change and no pain.As corrective treatments, the patient received asa, heat, massage, nitropaste and hyaluronidase.On the same day the patient was also sent to the hospital where she received hyperbaric oxygen treatment for 5 days.At the time of this report, the event was resolving.No further information was received.
 
Additional Manufacturer Narrative
Vascular complications are rare serious side effects, although widely known and documented in the context of filler injections.They are related to the accidental injection of the product inside or close to a blood vessel, leading to its occlusion or compression, blocking the blood flow.Although the visual symptoms could not be confirmed in this case, visual disorders symptoms are also rare but largely documented in the literature.They are typically linked to an intra-arterial injection of filler, which can result in an embolisation of the ophtalmic artery.They may also be unrelated to the use of dermal filler product.If treated with appropriate medical treatment, symptoms can be fully resolved without sequalae.Additionally, the risk of such adverse event is also mentioned in the instructions for use of teosyal products.
 
Event or Problem Description
This case occurred in the united states.According to the information received, a patient was injected on an unknown exact date in nov-2022, in the tear troughs with a rha 2 product.A total of 1ml of rha 2 was injected, 0.5 cc to each eye.On the day of the injection, the patient experienced partial ocular occlusion at the tear troughs, as well as blanching underneath the eye, towards the medial tear trough.There was no vision change and no pain.As corrective treatments, the patient received asa, heat, massage, nitropaste and hyaluronidase.On the same day the patient was also sent to the hospital where she received hyperbaric oxygen treatment for 5 days.At the time of this report, the event was resolving.No further information was received.

Brand Name
TEOSYAL RHA 2
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
TEOXANE SA
105 rue de lyon
105
geneva, 1203
SZ  1203
Manufacturer Contact
ornella fauconnot
105 rue de lyon
105
geneva, 1203
SZ   1203
022344-9636
MDR Report Key15904960
Report Number3005975625-2022-00704
Device Sequence Number5126456
Product Code LMH
UDI-Device Identifier07640173230021
UDI-Public07640173230021
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNOT APPLICABLE
Device Catalogue NumberNOT APPLICABLE
Device Lot NumberTP30L-213512A0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/02/2022
Supplement Report FDA Received Date05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient RaceWhite